Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 19, 2016, 5:45 PM EDT for Clarke County, Jackson County, Madison County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2016, 5:45 PM EDT (21:45 UTC)
- Expired
- Aug 19, 2016, 6:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
Counties Clarke County, GA, Jackson County, GA, Madison County, GA
The radar
The Atlanta radar (KFFC), 136 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152
WWUS82 KFFC 192145
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT FRI AUG 19 2016
GAZ025-027-036-192215-
MADISON GA-CLARKE GA-JACKSON GA-
545 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...CLARKE AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 615 PM EDT...
AT 545 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM APPLE VALLEY TO NEAR SANDY CREEK RECREATION AREA TO
BEECHWOOD HILLS...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JEFFERSON...COMMERCE...DANIELSVILLE...ATHENS...ARCADE...NICHOLSON...
WINTERVILLE...ILA...HULL...ATHENS-CLARKE
COUNTY...WHITEHALL...NEESE... DIAMOND HILL...APPLE
VALLEY...BEECHWOOD HILLS...BEAR CREEK RESERVOIR... WESTGATE
PARK...SANDY CREEK RECREATION AREA...PEACH STATE SPEEDWAY AND STATE
BOTANICAL GARDEN OF GA.
LAT...LON 3414 8320 3401 8324 3400 8327 3398 8327
3396 8326 3395 8328 3393 8327 3390 8328
3390 8339 3393 8342 3393 8351 3404 8354
3415 8362 3421 8341 3420 8340 3421 8337
3423 8334
TIME...MOT...LOC 2145Z 247DEG 22KT 3415 8348 3407 8339 3395 8340
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:18 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 19, 3:18 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 318 PM EDT FRI AUG 19 2016 .SHORT TERM /Tonight through Saturday Night/... Radar is quite colorful once again this afternoon. Highest coverage is across NW Georgia...with more scattered convection across metro ATL and into central Ga around Macon. Regional data reveals subtropical mid-level ridging has been shunted to our south...exposing the state to a somewhat more enhanced SW flow with a belt of embedded vort maxes extending across the lower MS Valley NE into the TN Valley. Of mention is one that lies across central TN at AFD time (likely convectively enhanced by small MCS that has been slowly moving east across TN today) with a weak lobe trailing into northern AL. Lift provided by this wave...along with 20-25kt of mid level flow has allowed more of a linear-type structure to storms across NW Ga. A weak sfc trough axis still exists across N Ga in response to weak low pressure on lee side of Carolina/VA Appalachian Mtns...which even tho it's diffuse...could aid in convective enhancement. Weak shear and instability (SBCAPE 1000-2000J/kG) should keep this convection tame though can't rule out a few strong storms. Further south across metro ATL and central Ga...more of a diurnally driven scattered nature to the storms. Although lift is weaker...less early morning cloud cover has led to stronger diabatic heating...allowing for higher instability. Could also see a few strong storms with mainly a gusty wind threat. Although flow is a touch quicker today...heavy rain threat still present across all areas. Coverage and intensity of convection will weaken after sunset...though with a disturbed flow will likely see a few nuisance showers persist through midnight or so. Low temps in the 70s. For Saturday...we get to do this all over again as a seasonably strong mid level trough digs into the Midwest...allowing a train of subtle waves to move across the SE states and take advantage of plentiful deep layer moisture and daytime heating. Highest coverage again looks to be across north Ga in the afternoon. Hang in there...this trough will push a sfc cold front towards the area near the end of the short term...see long term for details. Kovacik .LONG TERM /Sunday through Friday/... No significant changes to the medium range model trends through the extended forecast period with the 12Z cycle. Subsequently...made minimal changes to the extended forecast grids for this forecast. Still some uncertainty concerning how far south the the more substantial frontal boundary that moves into the region early next week will go. Enough of a push is expected to at least take the front through the majority of the forecast area. \ please see the previous long term forecast discussion below. 20 PREVIOUS LONG TERM DISCUSSION /Saturday Night through Thursday/... A cold front will approach the TN valley Saturday night and move into n GA on Sunday. The front is expected to move to central GA Sunday night/Monday morning and then is expected to become stationary late Monday into Wednesday. As the front moves to central to s GA...dry surface high pressure moves across the central-southern Appalachians to the ne states Monday into Thursday with a much drier airmass moving over n and parts of central GA during the period. Highest pops will be across n and portions of central GA Saturday night and Sunday. As drier air moves over the area...expecting pops over portions of central GA for Monday. Moisture tries to move n on Tuesday with the best pops over central GA and this trend continues on Wednesday and Thursday...however the GFS and European models are inconsistent with there handling of precip amounts. A cool down is in store starting Sunday night over n and portions of central GA and this looks to continue into mid week. Monday night looks to be the coolest with lows in the upper 50s and 60s over a large portion of the area. BDL && .PREV DISCUSSION... /Issued 148 PM EDT FRI AUG 19 2016/ AVIATION... 18Z Update... Scattered thunderstorms likely to exist near/at all TAF sites this afternoon...with TEMPO covering this until ~23Z. Scattered showers could persist into a portion of the overnight. SCT-BKN mid-level deck looks likely again late tonight into the early morning hours Saturday...until mid-morning cu field develops. Convection likely again Sat afternoon...especially across northern TAF sites. Winds still remain on the west side. Speeds a touch higher Sat afternoon 10-15KT. //ATL Confidence...18Z Update... Medium to high on all elements Kovacik && .PRELIMINARY POINT TEMPS/POPS... Athens 72 90 73 90 / 40 50 30 40 Atlanta 73 89 74 88 / 40 50 30 50 Blairsville 67 81 68 82 / 40 60 50 70 Cartersville 71 87 72 87 / 50 60 40 60 Columbus 75 92 74 90 / 30 40 30 50 Gainesville 72 86 72 86 / 40 60 40 50 Macon 74 93 74 92 / 30 40 30 40 Rome 72 88 72 86 / 50 60 50 70 Peachtree City 72 89 72 89 / 30 50 30 50 Vidalia 75 95 75 95 / 30 50 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Kovacik LONG TERM....20 AVIATION...Kovacik
Hazardous weather outlook, Aug 19, 11:30 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT FRI AUG 19 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT FRI AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. WEATHER HAZARDS EXPECTED... A FEW STORMS WILL BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING...AND SOME STORMS WILL PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTH AND CENTRAL GEORGIA SATURDAY AND SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF CENTRAL GEORGIA ON MONDAY AND PORTIONS OF NORTH AND CENTRAL GEORGIA TUESDAY THROUGH THURSDAY. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. LOCALIZED HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY CAUSE MINOR FLOODING OF CREEKS AND STREAMS THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 19, 5:19 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT FRI AUG 19 2016
GAZ025-035>037-192145-
OCONEE GA-BARROW GA-CLARKE GA-JACKSON GA-
519 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OCONEE...BARROW...CLARKE
AND SOUTHERN JACKSON COUNTIES UNTIL 545 PM EDT...
AT 519 PM EDT...A STRONG THUNDERSTORM WAS OVER BEAR CREEK
RESERVOIR... OR NEAR JEFFERSON...MOVING EAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WINDER...JEFFERSON...WATKINSVILLE...ATHENS...STATHAM...ARCADE...NICHO
LSON... HOSCHTON...WINTERVILLE...BOGART...BETHLEHEM...HULL...ATHENS-
CLARKE COUNTY... WHITEHALL...BEECHWOOD HILLS...BEAR CREEK
RESERVOIR...SANDY CREEK RECREATION AREA...STATE BOTANICAL GARDEN OF
GA...FORT YARGO STATE PARK AND BARRETTS MILL.
LAT...LON 3416 8336 3412 8336 3405 8339 3400 8326
3399 8327 3398 8327 3396 8326 3395 8328
3390 8324 3388 8325 3386 8359 3388 8358
3389 8363 3391 8364 3392 8367 3390 8375
3409 8377 3418 8338
TIME...MOT...LOC 2119Z 266DEG 22KT 3402 8354Special weather statement, Aug 19, 5:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT FRI AUG 19 2016
GAZ038-039-192215-
OGLETHORPE GA-WILKES GA-
529 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OGLETHORPE AND
WILKES COUNTIES UNTIL 615 PM EDT...
AT 529 PM EDT...A STRONG THUNDERSTORM WAS NEAR RAYLE...OR 10 MILES
SOUTHEAST OF LEXINGTON...MOVING EAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TIGNALL...RAYLE...NEWTOWN...CELESTE...FLORAL HILL...MALLORYSVILLE...
JACKSONS CROSSROADS...NORMAN...DELHI...DANBURG AND PHILOMATH.
LAT...LON 3383 8260 3379 8258 3372 8294 3373 8295
3372 8297 3370 8303 3371 8306 3370 8310
3384 8315 3398 8280 3397 8278 3399 8272
3399 8266 3398 8265 3386 8261 3387 8258
3387 8257
TIME...MOT...LOC 2129Z 249DEG 20KT 3380 8295Special weather statement, Aug 19, 5:31 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT FRI AUG 19 2016
GAZ033-043-044-192215-
NORTH FULTON GA-SOUTH FULTON GA-DOUGLAS GA-
531 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTH FULTON AND
DOUGLAS COUNTIES UNTIL 615 PM EDT...
AT 531 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM CHAPEL HILL TO NEAR CHATTAHOOCHEE HILL COUNTRY...AND
MOVING EAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...DOUGLASVILLE...EAST POINT...UNION CITY...COLLEGE PARK...
FAIRBURN...PALMETTO...CHATTAHOOCHEE HILL COUNTRY...CHAPEL HILL...
SANDTOWN...CASCADE HEIGHTS AND CAMPBELLTON.
LAT...LON 3372 8476 3375 8444 3364 8445 3365 8446
3355 8446 3352 8459 3350 8461 3351 8462
3351 8475 3353 8482 3355 8483 3357 8481
3358 8485
TIME...MOT...LOC 2131Z 268DEG 16KT 3367 8471 3355 8479Special weather statement, Aug 19, 5:34 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT FRI AUG 19 2016
GAZ024-192200-
BANKS GA-
534 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR BANKS COUNTY UNTIL 600 PM EDT...
AT 533 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOLLINGSWORTH...OR
NEAR HOMER...MOVING EAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HOMER...LULA...PINEFIELD CROSSROADS AND HOLLINGSWORTH.
LAT...LON 3448 8347 3446 8340 3442 8338 3432 8339
3431 8338 3427 8359 3430 8362 3438 8366
3441 8365 3442 8362 3444 8361 3445 8359
3449 8354
TIME...MOT...LOC 2133Z 261DEG 14KT 3439 8357Special weather statement, Aug 19, 5:39 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT FRI AUG 19 2016
GAZ038-192215-
OGLETHORPE GA-
539 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OGLETHORPE COUNTY UNTIL
615 PM EDT...
AT 539 PM EDT...A STRONG THUNDERSTORM WAS OVER SMITHONIA...OR 7 MILES
NORTH OF LEXINGTON...MOVING EAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CRAWFORD...ARNOLDSVILLE...POINT PETER...SMITHONIA...DUNLAP AND
VESTA.
LAT...LON 3392 8288 3386 8327 3391 8324 3395 8328
3396 8326 3398 8327 3400 8326 3401 8324
3400 8322 3405 8314 3403 8310 3403 8309
3402 8305 3405 8298 3403 8293 3401 8294
3401 8291 3398 8285 3394 8283
TIME...MOT...LOC 2139Z 259DEG 17KT 3397 8316Special weather statement, Aug 19, 5:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT FRI AUG 19 2016
GAZ025-027-036-192215-
MADISON GA-CLARKE GA-JACKSON GA-
545 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...CLARKE AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 615 PM EDT...
AT 545 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM APPLE VALLEY TO NEAR SANDY CREEK RECREATION AREA TO
BEECHWOOD HILLS...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JEFFERSON...COMMERCE...DANIELSVILLE...ATHENS...ARCADE...NICHOLSON...
WINTERVILLE...ILA...HULL...ATHENS-CLARKE
COUNTY...WHITEHALL...NEESE... DIAMOND HILL...APPLE
VALLEY...BEECHWOOD HILLS...BEAR CREEK RESERVOIR... WESTGATE
PARK...SANDY CREEK RECREATION AREA...PEACH STATE SPEEDWAY AND STATE
BOTANICAL GARDEN OF GA.
LAT...LON 3414 8320 3401 8324 3400 8327 3398 8327
3396 8326 3395 8328 3393 8327 3390 8328
3390 8339 3393 8342 3393 8351 3404 8354
3415 8362 3421 8341 3420 8340 3421 8337
3423 8334
TIME...MOT...LOC 2145Z 247DEG 22KT 3415 8348 3407 8339 3395 8340The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:01 PM EDT | Special Weather Statement | FFC | Crisp | 59 min |
| Aug 18, 8:15 PM EDT | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Aug 18, 11:11 PM EDT | Special Weather Statement | FFC | Webster | 64 min |
| Aug 19, 1:57 PM EDT | Special Weather Statement | FFC | Pike | 33 min |
| Aug 19, 2:00 PM EDT | Special Weather Statement | FFC | Meriwether | 30 min |
| Aug 19, 2:45 PM EDT | Special Weather Statement | FFC | Baldwin | 30 min |
| Aug 19, 2:48 PM EDT | Special Weather Statement | FFC | Wilcox | 42 min |
| Aug 19, 3:35 PM EDT | Special Weather Statement | FFC | Jones | 40 min |
| Aug 19, 3:43 PM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Aug 19, 3:51 PM EDT | Special Weather Statement | FFC | Dawson | 24 min |
| Aug 19, 3:55 PM EDT | Special Weather Statement | FFC | Morgan | 35 min |
| Aug 19, 4:25 PM EDT | Special Weather Statement | FFC | Paulding | 35 min |
| Aug 19, 4:28 PM EDT | Special Weather Statement | FFC | Douglas | 32 min |
| Aug 19, 4:32 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Aug 19, 4:38 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 37 min |
| Aug 19, 5:03 PM EDT | Special Weather Statement | FFC | Oglethorpe | 27 min |
| Aug 19, 5:14 PM EDT | Special Weather Statement | FFC | Douglas | 46 min |
| Aug 19, 5:19 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson | 26 min |
| Aug 19, 5:29 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 46 min |
| Aug 19, 5:31 PM EDT | Special Weather Statement | FFC | Douglas | 44 min |
| Aug 19, 5:34 PM EDT | Special Weather Statement | FFC | Banks | 26 min |
| Aug 19, 5:39 PM EDT | Special Weather Statement | FFC | Oglethorpe | 36 min |
| Aug 19, 5:47 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 28 min |
| Aug 19, 5:54 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Aug 19, 6:16 PM EDT | Special Weather Statement | FFC | Clayton, Rockdale | 44 min |
| Aug 19, 6:30 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 30 min |
| Aug 19, 7:21 PM EDT | Special Weather Statement | FFC | Newton | 24 min |
| Aug 19, 7:22 PM EDT | Special Weather Statement | FFC | Butts | 38 min |
| Aug 19, 7:52 PM EDT | Special Weather Statement | FFC | Morgan | 23 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.